|Take as instructed!!|
So, a few weeks ago I did something dumb: I took matters into my own hands.
I was on two different kinds of medication for OCD, and I decided that I didn't want to take one of them anymore. (I'm leaving out their names because I don't want anyone copying my stupidity and thinking they will get the same result.)
I had started this second one and loved it. It gave me amazing amounts of energy. I felt so much BETTER. Not just with OCD, but in general. I was ready to tackle the world!
Unfortunately, this was just a side effect that wore off after a few weeks. Then, even though I stayed on the lowest dose possible, I think another common side effect took over... and this one was much less pleasant: weight gain.
See, when I was on this pill I rarely ever felt full. This isn't a huge deal until you put me in front of a bowl of mindless snack food, like chips and guac. Imagine being able to eat chip after chip without any signal from your body to stop? It's almost like a super power, but with unfortunate consequences.
Now being a girl is hard enough. Being a girl with OCD? Very hard. But getting chubby on top of it? No.
So my funk had hit and I decided since I was on the lowest dose just to stop taking it. It didn't seem to do much for me besides potentially prep me for a food eating competition.
I didn't tell my psychiatrist. I didn't tell my mom or my boyfriend. I didn't want any naysayers. I figured I'd tell them when it was already done and my transition off was complete. I ignored the fact that I had stopped taking other OCD meds before and had total freak outs weeks later. I didn't even Google what might happen. Just did it.
And in the following weeks I saw no change to my mental health. With a strict diet, I very quickly lost 8 pounds, but who is to say if the pills had anything to do with it.
I finally told my mom, who went straight to the internet to find out what horrors I may have risked. Turns out, they were pretty big. People experience drastic side effects coming off this medication, including seizures.
I somehow was lucky, and consider this a triumph over my own stupid choices. I made it out unscathed, but I beg you, do not try this at home. Don't let some weight gain make you go rogue. Consult your doctor first to come up with a plan if you want to get off a certain medication regimen. That way, you will make sure you do it safely.
You will also make sure your mom doesn't waste hundreds of dollars on refills that you don't plan on taking. Yikes. Sorry mom!